Walking Through Murky Water

(Photo credit: http://www.whitefaceregion.com/files/images/Spencer_Morrissey/Camp/Fog.jpg)

Sometimes, I feel like I’m walking through murky water when I’m dealing with my anxiety. I spend a lot of time trying to figure out what is really happening, and what my brain is trying to tell me (negative cognitions/perceptions/interpretations). Too often when you deal with depression and anxiety you are faced with a reality that is misguided by your own mind, because it lies to you and tries to make you believe things that aren’t fact based. It can be a daily battle to learn how to recognize the negative thought process and how to retrain your brain to rethink. I utilize Cognitive Behavioral Therapy often to deal with my anxiety and panic attacks as well as my negative thoughts. It helps to clear the murky waters a good bit.

Though this week it has been extra murky, I mentioned in my last post that I had begun the process of switching from Mirtazapine to Venlafaxine. I’m on my 5th day of the new med and the same of skipped doses of the old med. As you might imagine this has been an interesting last few days. There hasn’t really been a change in my anxiety or panic attacks, it’s about the same, still there. I’m thankful it hasn’t increased with the change of medication. I have developed a few side effects or maybe they are discontinuation effects of Mirtazapine, I’m not sure which. I’m pretty sure these are side effects of Venlafaxine: Coffee tastes almost metallic right now, nowhere near as bad as what I went through when I first started Topamax a couple of years ago. For the first 3 days I felt like I had electricity prickling just under my skin. I yawn like crazy for the first 2 hours after I take a dose of Venlafaxine. That has proven to be rather annoying. The worst thing is the nausea, hopefully that will eventually subside. I have also noticed a definite decrease in my appetite and the amount I can eat at meals. I’m not sure if the increased sleep issues are because of the discontinuation of Mirtazapine, or the mid afternoon dose of Venlafaxine. I’m also experiencing muscle jerks that are rather annoying at night when I try to sleep. It makes sleeping rather frustrating.

I’m hopeful as things level out and I’m on the new med for a while it will prove to be worth it and the side effects will ease off. Hopefully eventually the murkiness will clear and I’ll find some inner peace. Hope.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s